Alert archive / California / Storm Warnings in 2021

Storm Warning 1, NWS Eureka, CA

January 3, 2021

NWS Eureka, CA issued this storm warning at Jan 3, 2021, 2:58 AM PST. It took effect at Jan 4, 2021, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2021, 2:58 AM PST (10:58 UTC)
In effect from
Jan 4, 2021, 1:00 AM PST
Expired
Jan 4, 2021, 8:34 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

166 
WHUS76 KEKA 031058
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 AM PST Sun Jan 3 2021

PZZ450-455-031900-
/O.EXT.KEKA.SC.Y.0001.000000T0000Z-210104T1000Z/
/O.UPG.KEKA.GL.A.0001.210104T0800Z-210105T0300Z/
/O.NEW.KEKA.GL.W.0001.210104T1000Z-210104T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
258 AM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 10 AM PST MONDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt with 
  gusts up to 45 kt and seas 15 to 20 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 13 to 18 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 2 AM to 10 AM PST Monday. 
  For the Small Craft Advisory, until 2 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-031900-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-210104T0800Z/
/O.UPG.KEKA.GL.A.0001.210104T0800Z-210105T0300Z/
/O.NEW.KEKA.GL.W.0001.210104T0800Z-210104T2100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
258 AM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM PST
MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 45 kt and seas 18 to 21 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 15 to 20 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from midnight tonight to 1 PM PST 
  Monday. For the Small Craft Advisory, until midnight PST 
  tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-031900-
/O.EXT.KEKA.SE.W.0001.000000T0000Z-210104T0900Z/
/O.UPG.KEKA.SR.A.0001.210104T1000Z-210104T1900Z/
/O.NEW.KEKA.SR.W.0001.210104T0900Z-210104T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
258 AM PST Sun Jan 3 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 1 AM PST MONDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 19 to 22 feet expected. For the 
  Hazardous Seas Warning, very steep and hazardous seas 18 to 22 
  feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 1 AM to 9 AM PST Monday. 
  For the Hazardous Seas Warning, until 1 AM PST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
5 follow-up statements
488 
WHUS76 KEKA 031631
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
831 AM PST Sun Jan 3 2021

PZZ450-455-040045-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-210104T1000Z/
/O.CON.KEKA.GL.W.0001.210104T1000Z-210104T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
831 AM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM PST MONDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt with 
  gusts up to 45 kt and seas 15 to 20 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 15 to 19 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 2 AM to 10 AM PST Monday. 
  For the Small Craft Advisory, until 2 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-040045-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-210104T0800Z/
/O.CON.KEKA.GL.W.0001.210104T0800Z-210104T2100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
831 AM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 45 kt and seas 18 to 21 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 16 to 20 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from midnight tonight to 1 PM PST 
  Monday. For the Small Craft Advisory, until midnight PST 
  tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-040045-
/O.CON.KEKA.SE.W.0001.000000T0000Z-210104T0900Z/
/O.CON.KEKA.SR.W.0001.210104T0900Z-210104T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
831 AM PST Sun Jan 3 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
MONDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 18 to 22 feet. For the Storm Warning, south 
  winds 30 to 40 kt with gusts up to 50 kt and seas 19 to 22 
  feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 1 AM PST Monday. 
  For the Storm Warning, from 1 AM to 9 AM PST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
017 
WHUS76 KEKA 032216
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
216 PM PST Sun Jan 3 2021

PZZ470-040630-
/O.EXT.KEKA.SE.W.0001.000000T0000Z-210103T2300Z/
/O.EXB.KEKA.GL.W.0001.210103T2300Z-210104T0900Z/
/O.CON.KEKA.SR.W.0001.210104T0900Z-210104T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
216 PM PST Sun Jan 3 2021

...GALE WARNING IN EFFECT UNTIL 1 AM PST MONDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with gusts
  up to 55 kt and seas 19 to 21 feet expected. For the Gale
  Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas
  19 to 21 feet expected. 

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 1 AM to 9 AM PST Monday. 
  For the Gale Warning, until 1 AM PST Monday. For the Hazardous 
  Seas Warning, until 3 PM PST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-040630-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-210104T1000Z/
/O.CON.KEKA.GL.W.0001.210104T1000Z-210104T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
216 PM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 45 kt and seas 16 to 20 feet expected. For the Small Craft
  Advisory, south winds 20 to 30 kt with gusts up to 35 kt and 
  seas 15 to 20 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 2 AM to 10 AM PST Monday. 
  For the Small Craft Advisory, until 2 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-040630-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-210104T0800Z/
/O.CON.KEKA.GL.W.0001.210104T0800Z-210104T2100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
216 PM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 45 kt and seas 18 to 20 feet expected. For the Small Craft
  Advisory, south winds 20 to 30 kt with gusts up to 35 kt and 
  seas 16 to 20 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from midnight tonight to 1 PM PST 
  Monday. For the Small Craft Advisory, until midnight PST 
  tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
520 
WHUS76 KEKA 040417
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
817 PM PST Sun Jan 3 2021

PZZ470-041230-
/O.CON.KEKA.GL.W.0001.000000T0000Z-210104T0900Z/
/O.CON.KEKA.SR.W.0001.210104T0900Z-210104T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
817 PM PST Sun Jan 3 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 19 to 21 feet. For the Storm 
  Warning, south winds 30 to 40 kt with gusts up to 55 kt and 
  seas 19 to 21 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 AM PST Monday. For the 
  Storm Warning, from 1 AM to 9 AM PST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-041230-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-210104T1000Z/
/O.CON.KEKA.GL.W.0001.210104T1000Z-210104T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
817 PM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 16 to 20 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 15 to 20 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 2 AM to 10 AM PST Monday. 
  For the Small Craft Advisory, until 2 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-041230-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-210104T0800Z/
/O.CON.KEKA.GL.W.0001.210104T0800Z-210104T2100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
817 PM PST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 18 to 20 feet expected. For the 
  Small Craft Advisory, south winds 20 to 30 kt with gusts up to 
  35 kt and seas 16 to 20 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from midnight tonight to 1 PM PST 
  Monday. For the Small Craft Advisory, until midnight PST 
  tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
739 
WHUS76 KEKA 041015
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
215 AM PST Mon Jan 4 2021

PZZ450-455-041800-
/O.EXP.KEKA.SC.Y.0001.000000T0000Z-210104T1000Z/
/O.CON.KEKA.GL.W.0001.000000T0000Z-210104T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
215 AM PST Mon Jan 4 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 
  15 to 19 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 2 AM to 10 AM PST Monday. 
  For the Small Craft Advisory, until 2 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-041800-
/O.EXT.KEKA.GL.W.0001.000000T0000Z-210104T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
215 AM PST Mon Jan 4 2021

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas
  18 to 20 feet expected. 

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-041700-
/O.CON.KEKA.SR.W.0001.000000T0000Z-210104T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
215 AM PST Mon Jan 4 2021

...STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 
  19 to 21 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 AM PST Monday. For the 
  Storm Warning, from 1 AM to 9 AM PST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
598 
WHUS76 KEKA 041634
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
834 AM PST Mon Jan 4 2021

PZZ475-050045-
/O.CAN.KEKA.GL.W.0001.000000T0000Z-210104T1800Z/
/O.NEW.KEKA.SE.W.0002.210104T1634Z-210106T0100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
834 AM PST Mon Jan 4 2021

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 PM PST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Very steep and hazardous seas 16 to 18 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 PM PST Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-455-050045-
/O.CAN.KEKA.GL.W.0001.000000T0000Z-210104T1800Z/
/O.NEW.KEKA.SC.Y.0002.210104T1634Z-210108T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
834 AM PST Mon Jan 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 13 to 18 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-050045-
/O.CAN.KEKA.SR.W.0001.000000T0000Z-210104T1700Z/
/O.NEW.KEKA.SE.W.0002.210104T1634Z-210106T0100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
834 AM PST Mon Jan 4 2021

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 PM PST TUESDAY...
...STORM WARNING IS CANCELLED...

* WHAT...Very steep and hazardous seas 15 to 18 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 5 PM PST Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm warning went out at Jan 2, 2:52 PM PST, 12 hours 6 minutes earlier.

Area forecast discussion, Jan 2, 2:52 PM PST, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PST Sat Jan 2 2021

.SYNOPSIS...Rain will spread across the region this evening and
persist through Sunday morning. A brief period of dry weather may
occur Sunday afternoon, followed by widespread moderate to heavy
rain during Monday. South winds will also be very strong during
Monday, and heavy mountain snow will be possible across portions
of Trinity County.

&&

.DISCUSSION...IR, WV, and satellite derived precipitable water
show a zonally oriented atmospheric river positioned over the
northcentral Pacific Saturday afternoon. Model guidance shows
multiple disturbances emanating from the AR during the next seven
days, many of which will impact northwest CA. The next round of
active weather will occur this evening into Sunday morning as a
frontal boundary sags southeastward toward the EKA CWA. Light to
moderate rain will occur along and ahead of the front, with the
highest rainfall totals occurring from Cape Mendocino
northward...particularly along west-southwest facing terrain,
where 1 to 3 inches of rainfall will be possible through midday
Sunday.

The previously mentioned frontal boundary will stall in the
vicinity of Del Norte County during Sunday afternoon, and then
lift northward as a warm front into Oregon. A brief period of dry
weather may occur over NWRN CA as a result. However, a second
frontal segment is forecast to extend west-southwest across the
NERN PAC. Model guidance shows an upper disturbance moving east
along the secondary frontal segment resulting in rapid surface
cyclogenesis Sunday evening/night. Current model solutions show
the deepening low pressure center moving onshore over Oregon
during midday Monday, with a few solutions showing a southern
storm track across Del Norte or Humboldt County. In either case, a
moist airmass combined with strengthening synoptic-scale and
orographic ascent will favor widespread moderate to locally heavy
rain. Most locations will experience at least an inch of storm-
total precipitation, with heavier amounts from 2 to 4 inches
possible across west-southwest facing slopes in Humboldt and Del
Norte Counties. In addition, a tight pressure gradient and pre-
frontal 60-70 kt coastal barrier jet will favor very strong
southerly winds across most of the region. Reference the high wind
watch for additional information.

Farther inland, freezing levels across northern Trinity County are
forecast to initially reside near 6000 feet Sunday evening.
However, increasing southerly flow over the northern Sacramento
Valley will aid in strong upslope cooling across the Trinity Alps.
High resolution model guidance shows the upslope cooling locally
lowering freezing levels to 4500 feet during Monday morning,
followed by levels below 4000 feet Monday evening as a colder
deep-layer airmass spreads inland with a migratory synoptic scale
upper-level trough. The combination of moderate precipitation
rates and mesoscale cooling over the Trinity Horn will aid in
snowfall totals in excess of a foot at Scott Mountain Summit on
Highway 3 Monday morning through the evening. A winter storm watch
has been issued in anticipation of that scenario.

More tranquil conditions are forecast to occur during Tuesday as
shortwave ridging moves across the west coast and aids in
dissipating precipitation. Wet weather is then forecast to
redevelop Tuesday night into Wednesday, followed by an additional
round of rain on Thursday.

Garner

&&

.AVIATION...Rain tonight ahead of an approaching front will bring
mostly MVFR and possibly IFR conditions to the coastal terminals
tonight. Also, LIFR conditions in fog and mist are forecast to
redevelop at UKI where the lower atmosphere is expected to remain
moist. Gusty southerly winds are also expected at KCEC and KACV,
however the strongest winds are forecast to remain 1000 to 2000
feet above MSL. Thus, low level wind shear is highly probable over
KCEC tonight through Sunday. Low level wind shear will also be
possible at KACV tonight and Sunday.

&&

.MARINE...A large long-period westerly swell around 16 to 18 feet
is forecast to subside this evening. Moderate to strong southerly
breezes are expected to increase tonight in advance of a frontal
system tonight. A period of gale force gusts will be likely around
Pt St George this evening into Sunday morning as a result. A
widespread gale is expected late Sunday afternoon into Monday
morning, with building short period seas combining with the
decaying swell to push combined seas close to hazardous seas
criteria again. High resolution guidance, namely the HREF indicate
a higher potential for storm force gusts around 50 kt early
Monday morning. For now will hoist a storm watch for gusts to 50
kt in the northern outer waters only, though localized gusts to 50
kt will certainly be possible around wind prone points along the
land-ocean interface. Otherwise, elevated seas are forecast all
next week as an active storm track across the NE Pacific sends
multiple large swell groups into NW California waters.

&&

.BEACH HAZARDS...High Surf Advisory remains in effect as the long
period swell around 16 to 18 ft moves into the waters. Expect 22
to 25 ft breakers in the surf zone to bring very hazardous
conditions for beachgoers and mariners through this evening. This
swell will subside on Sunday. ENP wave guidance is displaying more
consistency for the next swell expected to enter the waters by
midday Monday, with breakers around 23-26 ft persisting through
the day on Tuesday. Additional headlines for high surf Monday and
Tuesday are likely. Beachgoers and mariners should be prepared for
a prolonged period of large surf all next week. Another large
swell is forecast to arrive around mid week with high surf
conditions persisting through the latter portion of the week.
People are urged to remain vigilant and avoid rocks/jetties and
steep beaches all next week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 11 PM PST this evening for CAZ101-103-
     104-109.

     High Wind Watch from late Sunday night through Monday afternoon
     for CAZ101>106-110-111-114.

     Winter Storm Watch from late Sunday night through Monday evening
     for CAZ107.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from late Sunday
     night through Monday evening for PZZ450-455-475.

     Small Craft Advisory until midnight PST Sunday night for PZZ450-
     455-475.

     Storm Watch from late Sunday night through Monday morning for
     PZZ470.

     Hazardous Seas Warning until 2 AM PST Monday for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 2, 2:09 PM PST, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
209 PM PST Sat Jan 2 2021

CAZ101-103-104-032215-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
209 PM PST Sat Jan 2 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A High Surf Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A High Wind Watch is currently in effect valid Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-032215-
Mendocino Coast-
209 PM PST Sat Jan 2 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A High Surf Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-112-113-115-032215-
Southern Trinity-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake County-
209 PM PST Sat Jan 2 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-106-110-111-114-032215-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake County-
209 PM PST Sat Jan 2 2021

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A High Wind Watch is currently in effect valid Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-032215-
Northern Trinity-
209 PM PST Sat Jan 2 2021

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Winter Storm Watch is currently in effect valid early Monday
morning through Monday evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:58 AM PSTGale WarningEKA30 hr
Jan 3, 3:46 AM PSTHigh Wind WarningEKADel Norte29 hr
Jan 3, 3:46 AM PSTWind AdvisoryEKADel Norte, Humboldt, Lake, Mendocino, Trinity33 hr
Jan 3, 3:50 AM PSTWinter Storm WarningEKA42 hr
Jan 3, 2:03 PM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino51 hr

Nearby

Storm Warnings in California, 2021Every storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.